MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC LAPIPLASTY 4.0MM FULLY THREADED SCREWS - LONG

TREACE MEDICAL CONCEPTS, INC LAPIPLASTY 4.0MM FULLY THREADED SCREWS - LONG
Model Number SK38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a fully threaded screw broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2023.There was no report of delay, nor impact or injury to the patient as a result of the event.Although this malfunction has not resulted in a revision surgery to date in this event, there have been similar events where this malfunction has resulted in a revision surgery.Therefore, a mdr will be filed to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
It was reported that a fully threaded screw broke off and was retained in the patient's bone during a bunion procedure on 11-09-2023.The head and the top half of the screw were removed.The rest of the screw remains implanted in the patient.There was no report of delay, nor impact or injury to the patient as a result of the event.The device was not returned for evaluation.The device history records were reviewed, and no issues were identified during the manufacture and release of the device that could have contributed to what was reported.Although a number of factors could have contributed to what was reported, the most likely cause cannot be determined due to the device not being returned for evaluation.However, it is possible the device was subjected to excessive bending stresses leading to the breakage.Although this malfunction has not resulted in a revision surgery to date in this event, there have been similar events where this malfunction has resulted in a revision surgery.Therefore, a mdr will be filed to ensure full compliance with 21 cfr part 803.

Brand Name
LAPIPLASTY 4.0MM FULLY THREADED SCREWS - LONG
Common Device Name
SCREW
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae ginter
100 palmetto park place
ponte vedra, FL 
9043735940
MDR Report Key18288994
Report Number3011623994-2023-00317
Device Sequence Number6189490
Product Code HWC
UDI-Device Identifier00853114006303
UDI-Public00853114006303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberSK38
Device Lot Number300241755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown